Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 9, NWS Amarillo, TX

May 26, 20134 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at May 26, 2013, 7:04 AM CDT for 4 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at May 26, 2013, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2013, 7:04 AM CDT (12:04 UTC)
In effect from
May 26, 2013, 12:00 PM CDT
Expired
May 26, 2013, 9:00 PM CDT
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 12:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 0.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-421 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WWUS84 KAMA 261204
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
704 AM CDT SUN MAY 26 2013

OKZ001-002-TXZ001-002-006-007-262100-
/O.NEW.KAMA.FW.W.0009.130526T1700Z-130527T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
704 AM CDT SUN MAY 26 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE
WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS
EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE. 

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE
  EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 8 AND 15
  PERCENT THIS AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND NOON TODAY AND END AROUND 9 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES
THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
984 
WWUS84 KAMA 262059
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
359 PM CDT SUN MAY 26 2013

OKZ001-002-TXZ001-002-006-007-270200-
/O.CON.KAMA.FW.W.0009.000000T0000Z-130527T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
359 PM CDT SUN MAY 26 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN
AND CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS
PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... 
  DALLAM...SHERMAN...HARTLEY...MOORE.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS ARE 
  EXPECTED THIS AFTERNOON THROUGH EARLY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 8 AND
  15 PERCENT THIS AFTERNOON AND CONTINUE UNTIL AROUND SUNSET. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  BEGIN AROUND NOON TODAY AND END AROUND 9 PM THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$


FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
533 
WWUS84 KAMA 270201
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
901 PM CDT SUN MAY 26 2013

OKZ001-002-TXZ001-002-006-007-270315-
/O.EXP.KAMA.FW.W.0009.000000T0000Z-130527T0200Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
901 PM CDT SUN MAY 26 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR THE WESTERN AND
CENTRAL OKLAHOMA PANHANDLE AND THE NORTHWEST TEXAS PANHANDLE...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM CDT THIS EVENING. 

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS COUNTIES. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE COUNTIES.
 
* WIND: WINDS WILL CONTINUE TO DIMINISH.

* HUMIDITY: RELATIVE HUMIDITY WILL CONTINUE TO RISE ABOVE 15 PERCENT.

* TIMING: RED FLAG CONDITIONS ARE COMING TO AN END AT THIS TIME.


$$

COCKRELL

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at May 26, 6:56 AM CDT, 8 minutes earlier.

Area forecast discussion, May 26, 6:56 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
656 AM CDT SUN MAY 26 2013

.AVIATION...
/12Z TAFS/ SURFACE LEE SIDE TROUGH WILL DEEPEN ACROSS EASTERN CO/NM
TODAY PROVIDING BREEZY SUSTAINED SOUTHWEST WINDS AROUND 20 KTS
WITH GUSTS UP TO 30 KTS. WINDS WILL DIMINISH A LITTLE AFTER SUNSET
ALTHOUGH THE DEVELOPMENT OF A LOW-LEVEL JET WILL MAINTAIN WINDS
GENERALLY BETWEEN 15-20 KTS. THE DRYLINE WILL MIX OFF THE CAPROCK
TODAY...WHICH CAN PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT MAINLY
EAST OF THE TERMINALS. HOW FAR EAST THE DRYLINE WILL MIX OUT TO IS
UNCERTAIN AND IF IT STAYS WEST OF KGUY/KAMA AN ISOLATED STORM CAN
AFFECT THESE LOCATIONS. HOWEVER CONFIDENCE IN THIS OCCURRING IS FAR
TOO LOW TO MENTION. VFR CONDITIONS THROUGH THE TAF FORECAST PERIOD.

CLK

&&

.PREV DISCUSSION... /ISSUED 653 AM CDT SUN MAY 26 2013/

DISCUSSION...
FOR TODAY...SFC DRYLINE WILL MOVE INTO CNTRL ZONES THIS AFTERNOON...LIKELY
NEAR OR JUST E OF A KGUY TO KAMA LINE WITH DEWPOINTS CRATERING TO THE
W. HAVE USED 10 POP RULE FOR THIS AFTERNOON AND TNGT...INCORPORATING
SLGHT CHC TSTMS FOR ROUGHLY ERN HALF OF FCST AREA. STORM DEVELOPMENT
WILL BE CONTINGENT ON BREAKING THRU A MID LEVEL WARM LAYER STILL
PRESENT OVER THE AREA. IF STORMS DO DEVELOP...POTENTIAL IS THERE FOR
THEM TO BECOME STRONG TO MARGINALLY SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY HAZARDS.

FOR MONDAY...THE DRYLINE WILL MOVE EVEN FURTHER E AS SW FLOW INCREASES
AT SEVERAL LEVELS. EXPECT DRYLINE TO RACE EWD INTO ERN SECTIONS...LEAVING
WRN AND CNTRL ZONES DRY. SLGT CHC POPS FOR LATE AFTERNOON AND EVENING
ACROSS ERN THIRD OF FCST AREA HAVE BEEN PAINTED IN THE GRIDS. AGAIN...IF
STORMS FORM...SOME COULD BECOME STRONG TO MARGINALLY SEVERE WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

VIGOROUS UPPER LEVEL WRN TROF BEGINS TO ASSERT ITS INFLUENCE ON SRN
HIGH PLAINS AS EARLY AS LATE TUE AFTERNOON AND NIGHT. DRYLINE
MOVEMENT ON TUESDAY SHOULD EDGE INTO CNTRL ZONES BEFORE RETREATING
WWD TUE NIGHT AS PRSSURES FALL ALONG LEE OF THE ROCKIES IN ADVANCE OF
UPPER LEVEL STORM SYSTEM. 20 POPS FOR TUE AFTERNOON ACROSS ERN HALF
OF PNHDLS AND AREAWIDE TUESDAY NIGHT SEEM TO FIT MODEL TRENDS. SVR
POTENTIAL IS THERE AS WELL...WITH LARGE HAIL AND DAMAGING WINDS PSBL.

MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE UPPER LEVEL WRN
TROF WILL ZIP ACROSS SRN HIGH PLAINS WED AND WED EVE. ECMWF AND GFS
CONTINUE TO SUGGEST PRECIP POTENTIAL WED AND WED NIGHT...WITH A TREND
TOWARDS A QUICKER END TO THE PRECIP FROM W TO E WED NIGHT. HAVE
ADJUSTED POPS AND TIMING TOWARDS LATEST ECMWF AND GFS TRENDS. SVR
POTENTIAL IS THERE BUT HIGHLY DEPENDENT ON A NUMBER OF FACTORS COMING
TOGETHER WHICH...THIS FAR OUT...IS DIFFICULT TO PIN DOWN WITH MUCH
CERTAINTY. NO POPS AFTER WED NIGHT AS SIGNIFICANT DRYING IS SEEN ON
ALL MODELS FOR THU THRU SAT.

ANDRADE

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND EVENING
ACROSS THE WRN AND CNTRL OK PNHDL AND THE NW TX PNHDL...AND A RED FLAG
WARNING IS IN EFFECT FOR THAT AREA FROM NOON UNTIL 9 PM CDT THIS EVENING.
RECENT MODERATE TO HEAVY RAINS SATURDAY NIGHT ACROSS THE SW AND SOUTH
CNTRL TX PNHDL WILL RESULT IN NEITHER ELEVATED NOR CRITICAL FIRE WEATHER
CONDITIONS TODAY. HOWEVER...ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS WILL LIKELY RETURN MONDAY AND TUESDAY ACROSS WRN AND CNTRL
SECTIONS OF THE OK AND TX PNHDLS.

ANDRADE

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: DALLAM...HARTLEY...MOORE...SHERMAN.

OK...RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: CIMARRON...TEXAS.

&&
Hazardous weather outlook, May 26, 6:33 AM CDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
633 AM CDT SUN MAY 26 2013

OKZ001>003-TXZ001>020-262100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
633 AM CDT SUN MAY 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS
THE NORTHWEST TEXAS PANHANDLE DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH
WITH HIGHER GUSTS ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY
VALUES OF 8 TO 15 PERCENT. AS A RESULT...A RED FLAG WARNING IS IN
EFFECT FOR THIS AREA FROM NOON TODAY UNTIL 9 PM THIS EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING ACROSS THE EASTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES.
IF STORMS FORM...THEY WILL HAVE THE POTENTIAL TO BECOME STRONG TO
MARGINALLY SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY
ACROSS WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS
PANHANDLES DUE TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 15
PERCENT.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TUESDAY
ACROSS THE WESTERN HALF OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALONG WITH
FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 10 TO 20 PERCENT.

THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING ACROSS
THE EASTERN THIRD OF THE OKLAHOMA AND TEXAS PANHANDLES. IF STORMS FORM...
THEY WILL HAVE THE POTENTIAL TO BECOME STRONG TO MARGINALLY SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES. SOME OF THE
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE...
WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN
HALF OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE
READY FOR LIMITED ACTIVATION LATE THIS AFTERNOON OR EVENING.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS WESTERN AND CENTRAL
SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS TODAY...MONDAY... AND
TUESDAY.

ANDRADE

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith66 min
May 25, 7:55 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Oldham, Potter, Randall65 min
May 25, 8:24 PM CDTSpecial Weather StatementAMAMoore66 min
May 25, 8:34 PM CDTSpecial Weather StatementAMARandall56 min
May 25, 9:01 PM CDTSpecial Weather StatementAMAPotter59 min
May 25, 9:14 PM CDTAreal Flood AdvisoryAMAPotter, Randall3 hr
May 25, 9:47 PM CDTSpecial Weather StatementAMAArmstrong, Donley58 min
May 25, 10:45 PM CDTSpecial Weather StatementAMAArmstrong, Donley60 min
May 25, 11:31 PM CDTSpecial Weather StatementAMACollingsworth59 min
May 26, 6:45 PM CDTSpecial Weather StatementAMAArmstrong60 min
May 26, 6:50 PM CDTSpecial Weather StatementAMAGray55 min
May 26, 6:59 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson61 min

Nearby

Red Flag Warnings in Texas, 2013Red Flag Warnings in Oklahoma, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.